Reporter: Alex Zequiera
A new study is coming out Monday with startling statistics about the safety of your children inside hospitals.
Now, the study says about one in every 15 children is harmed by medicine mix-ups, accidents and overdoses.
That's according to a new Ditext Method recently tested for the first time.
The new detection method involves 15 so-called triggers including suspicious side effects from anecdotes for drug overdoses.
The first study of this method included randomly selected medical charts of 960 children treated at 12 free standing children's hospitals across the country back in 2002.
One of those highlighted in the study was an anecdote for an overdose of morphine and related painkillers. The symptoms of that include difficulty breathing and very low blood pressure. Other triggers include the use of Vitamin K to treat an overdose of the blood thinner Coumadin and problems by another blood thinner, Heparin.
Now, further studies are still necessary, though, to determine whether there has been a substantial effort put forth to put a dent in this problem since 2002.
The entire study is being published Monday in the April issue of Journal Pediatrics.